Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have lichen sclerosis, have shrinkage. Hemoglobin, platelets slightly low. Worry?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
hi, i have lichen sclerosis well i think i have got shrinkage in last few months also last 9m0nths esr was 36 now 50 heamoglobin platelets and stores slightly low very worried
Posted Tue, 8 May 2012 in General Health
Answered by Dr. Rohit Batra 3 hours later

Thanks for your query.

Lichen sclerosus atrophicans is a dermatological condition where the vagical oriface starts turning white and tight.
There is shrinkage of the vaginal canal and the mucosa is hardened.
Usually a mere application of potent steroid like clobetasol arrests the progression and reverses the condition in a couple of months.
The pigmentation usually stays and in most cases is not reversible.

One must start the treatment as early as possible to restrict the progression and prevent further complications.

Hope I have answered your query. Please accept my answer in case you do not have further queries.


Dr, Rohit
Above answer was peer-reviewed by
Follow-up: Have lichen sclerosis, have shrinkage. Hemoglobin, platelets slightly low. Worry? 10 hours later
hi, ihave had itch for 12 years on and off been using trimovate last couple months bee n getting red inside to the left thats why doctor sending me to clinic also last couple months noticed shrinking, disapearing and a bit of pain coming from opening area . doctor thought redness was the cream which does swell me up a bit, changed this week to eumovate which a clinic advised good for itch but seems to iritate piles and gives me sore bum. been getting blood counts since march esr went from 36,42,42,49,50.heamoglobin a bit low took iron last month now its 12.7 stores slightly low, and platelets which are worrying me 306 were slightly low last month and after iron pills down a bit more this month,298. i have a dry mouth a lot just now had to wait 3 month for appointment for clinic, could you please tell me if esr and platelets has anything to do with lichen scerosis. thankyou
Answered by Dr. Rohit Batra 2 hours later

Thanks for your query.

LSA (Lichen Sclerosis Atrophicans) has nothing to do with ESR (Erythrocyte sedimentation Rate) or Platelet count.

Raised ESR suggests an ongoing infection in the body, LSA is not an infectious disease and hence ESR levels are not related with the condition.

Platelets also have no correlation with LSA.


Dr.Rohit Batra
Above answer was peer-reviewed by
Follow-up: Have lichen sclerosis, have shrinkage. Hemoglobin, platelets slightly low. Worry? 8 hours later
hi, sorry for keep going on , bu,t i have read on the internet that raised esr can be multiple myloma, lymphoma and these sort of blood diseases, i have heard that platelets can be serious. for the raised esr, slightly low platelets, slightly low stores could it be anything like that. i dont seem to have anything i know about exept lichen scrosis and that hasnt been confirmed yet, doctor been giving me cream for 12 years, but just last year or so another doctor said she thought it was L S. have to see gyenecologist in january, doctor has sent esr to gynecologist, and to get bloods done again in month. i have started getting pains down there lately, and feels like somebody has kicked me, alsothere are parts there anything i can do for myself for raised esr and slightly low platelets, thankyou.
Answered by Dr. Rohit Batra 1 hour later
Raised ESR can result from any sort of infection anywhere in the body.

Sometimes the infection is minimal and not visible as in symptoms. if all the blood counts are normal and there is only minor deviations as platlets in your case and only ESR is a bit raised there isnt any need to worry.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor